Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 26, 2007, 5:16 PM EDT for Cabell County, West Virginia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 5:16 PM EDT (21:16 UTC)
- Expired
- Jul 26, 2007, 5:32 PM EDT
- In force
- 16 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Cabell County, WV
The radar
The Charleston,WV radar (KRLX), 47 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 262116
SVRRLX
WVC011-262145-
/O.NEW.KRLX.SV.W.0116.070726T2116Z-070726T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CABELL COUNTY IN WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 509 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL CABELL
COUNTY...OR ABOUT 7 MILES NORTHWEST OF MILTON...AND MOVING EAST AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN CABELL COUNTY AT 530 PM EDT
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3854 8227 3857 8225 3858 8220 3847 8206
3844 8206 3847 8225 3847 8227
$$
191 follow-up statement
000
WWUS51 KRLX 262132
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT THU JUL 26 2007
WVC011-262142-
/O.CAN.KRLX.SV.W.0116.000000T0000Z-070726T2145Z/
CABELL WV-
532 PM EDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR CABELL COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA
SIZE HAIL ARE STILL POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3854 8227 3857 8225 3858 8220 3847 8206
3844 8206 3847 8225 3847 8227
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:56 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 1:56 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 156 PM EDT THU JUL 26 2007 .SYNOPSIS... UPPER LEVEL LOW OVER THE GREAT LAKES WILL WEAKEN AS IT MOVES MOVES EAST BY SATURDAY. HOWEVER...AN UPPER TROUGH WILL REMAIN ALONG THE EAST COAST INTO NEXT WEEK. A COLD FRONT WILL APPROACH THIS WEEKEND. && .NEAR TERM /TONIGHT THROUGH FRIDAY NIGHT/... LATEST RADAR DATA AND SATELLITE IMAGERY SHOWS SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AS WELL AS SOME SHOWERS OVER SOUTHEAST OHIO. THIS CONVECTION IS THE RESULT OF DAYTIME HEATING AND A MID-LEVEL SHORTWAVE TROF MOVING SOUTHEAST INTO WESTERN OHIO. THIS FEATURE SHOULD CONTINUE TO MOVE SOUTHEAST THROUGH THE NIGHTTIME HOURS TONIGHT. WHILE THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET...UPWARD VERTICAL MOTIONS ASSOCIATED WITH THE TROF WILL CONTINUE A CHANCE OF PRECIPITATION THROUGH THE NIGHT-TIME HOURS. IN ADDITION...LOW-LEVEL MOISTURE AND LIGHT WINDS WILL ONCE AGAIN RESULT IN THE DEVELOPMENT OF FOG...ESPECIALLY IN THE RIVER VALLEYS AND WHERE RAIN OCCURS. MODELS SUGGEST ANOTHER SHORTWAVE TROF WILL APPROACH THE AREA LATE FRIDAY INTO FRIDAY NIGHT. AS A RESULT...HAVE CONTINUED CHANCE OF THUNDERSTORMS INTO EARLY FRIDAY NIGHT. BELIEVE LIKELY POPS ARE APPROPRIATE AS MID-LEVEL TROF GETS CLOSER. BELIEVE MAV TEMPERATURE GUIDANCE IS TOO WARM FOR HIGHS ON FRIDAY. OTHERWISE...PREVIOUS TEMPERATURE GRIDS LOOKED GOOD AND HAVE GENERALLY ONLY MADE SOME MINOR TWEAKS. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... WE WILL STILL BE IN A MOIST...UNSTABLE ENVIRONMENT ON SATURDAY AHEAD OF ADVANCING LOW PRESSURE. HAVE INCREASED POPS TO LIKELY CATEGORY AS LOW PRESSURE TRAVELS ACROSS REGION. CANNOT RULE OUT A FEW SEVERE STORMS IN THE MOUNTAINS SATURDAY AFTERNOON. FRONT GRUDGINGLY MOVES THROUGH SATURDAY NIGHT INTO SUNDAY...THE GFS LOOKS BETTER THAN THE NAM HERE. 500MB TROUGH DEEPENS AS IT REACHES THE ATLANTIC SEABOARD...CONSEQUENTLY THE AREA OF LOW PRESSURE WILL BE SLOW TO CLEAR OUR AREA...AS A RESULT LEFT AT LEAST CHANCE POPS IN EASTERN MOUNTAINS INTO MONDAY. DID NOT STRAY TOO FAR FROM MOS VALUES FOR TEMPERATURES. TENDED TO LEAN A LITTLE COOLER DURING THE DAY SATURDAY WITH WET GROUND/CLOUD COVER. && .LONG TERM /MONDAY THROUGH THURSDAY/... WITH THE LOW SETTLING OFF TO THE SOUTHEAST...MODELS TRY TO SHOW DRYING THROUGH THE COLUMN IN THE NORTHWESTERN ZONES. COULD NOT ELIMINATE POPS IN THE NORTHEASTERN MOUNTAINS DUE TO THE PROXIMITY OF THE TROUGH AXIS EVEN INTO MONDAY NIGHT. OTHERWISE...MOST OF THE AREA LOOKS TO BE DRY IN THE LONG TERM...WITH NEAR NORMAL TEMPERATURES CONTINUING THROUGH THE PERIODS AS A RESULT OF PERSISTENT CLOUD COVER. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... UPPER LOW OVER GREAT LAKES WILL DRIFT NORTH TONIGHT...BEFORE BEGINNING TO DRIFT EAST ON FRIDAY. CONDITIONS WILL GENERALLY BE IN THE VFR CATEGORY. HOWEVER...EXPECT THUNDERSTORMS AND MVFR/IFR CONDITIONS WILL DEVELOP THIS AFTERNOON. EXPECT THE THUNDERSTORMS WILL GRADUALLY WEAKEN AND DECREASE IN AREAL COVERAGE TONIGHT. FOG WILL ONCE AGAIN DEVELOP WITH CONDITIONS IN MOST LOCATIONS IN THE MVFR CATEGORY. ABUNDANT MOISTURE AND LIGHT WINDS WILL POSSIBLY RESULT IN THE DEVELOPMENT OF IFR CONDITIONS IN RIVER VALLEYS AND OTHER FAVORED LOCATIONS. VFR CONDITIONS WILL ONCE AGAIN RETURN SHORTLY AFTER SUNRISE ON FRIDAY AS HEATING ACTS TO DISSIPATE THE FOG AND ANY LOW CLOUDS WHICH DEVELOP OVERNIGHT. EXPECT THUNDERSTORMS AND MVFR CONDITIONS WILL DEVELOP DURING THE LATE MORNING HOURS. FRIDAY NIGHT THROUGH TUESDAY... THUNDERSTORMS MAY STILL RESULT IN TEMPORARY MVFR/IFR CONDITIONS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. IN ADDITION...FOG MAY RESULT IN THE DEVELOPMENT OF MVFR/IFR CONDITIONS EACH NIGHT THROUGH THE PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH NEAR TERM...JSH SHORT TERM...DB LONG TERM...DB AVIATION...JSH
Hazardous weather outlook, Jul 26, 4:07 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 407 AM EDT THU JUL 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010- 013>017-019-024>026-270815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-RITCHIE-MINGO-LOGAN-BOONE- 407 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON. WVZ011-018-020-027>040-046-047-270815- TYLER-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 407 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 3:28 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 328 PM EDT THU JUL 26 2007 KYZ101>103-105-OHZ083>087-WVZ005>007-262130- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN 328 PM EDT THU JUL 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THUNDERSTORMS ARE LIKELY BETWEEN 3:30 AND 5:30 THIS AFTERNOON ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WESTERN WEST VIRGINIA. ANY STORM CAN BRING GUSTY WINDS...HAIL...AND A DOWNPOUR FOR A BRIEF TIME. RAIN RATES OF A HALF INCH IN 30 MINUTES...WOULD CAUSE THE USUAL PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. ROAD VISIBILITY WOULD ALSO BE LIMITED. OF COURSE...LIGHTNING ALWAYS DESERVES OUR RESPECT. STAY INDOORS IF THUNDER IS HEARD. IF ANY STORM PULSES TO A STRONGER LEVEL...BRIEF SEVERE THUNDERSTORMS WARNINGS MAY BE POSTED FOR SMALL SPECIFIC AREAS. KTB
Local storm report, Jul 26, 4:29 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 5 WNW OLDTOWN 38.46N 82.99W
07/26/2007 M1.00 INCH GREENUP KY CO-OP OBSERVER
1 INCH HAIL AT WARNOCK.
&&
PGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:58 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 32 min |
| Jul 26, 7:09 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 36 min |
| Jul 26, 7:35 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 25 min |
| Jul 26, 7:44 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 31 min |
| Jul 26, 7:55 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 35 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.